Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 224, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 9, 2016, 6:27 PM CDT for Greene County, Lawrence County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2016, 6:27 PM CDT (23:27 UTC)
- Expired
- Sep 9, 2016, 7:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 24 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 470 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.8
The text
As transmitted.
912
WUUS53 KSGF 092327
SVRSGF
MOC077-109-100015-
/O.NEW.KSGF.SV.W.0224.160909T2327Z-160910T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT FRI SEP 9 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GREENE COUNTY IN SOUTHWESTERN MISSOURI...
NORTHEASTERN LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 715 PM CDT
* AT 627 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT
VERNON...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ASH GROVE... BROOKLINE...
HALLTOWN... CHESAPEAKE...
BOIS D'ARC...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 48 AND 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3720 9385 3729 9368 3728 9363 3732 9362
3737 9352 3717 9342 3706 9376
TIME...MOT...LOC 2327Z 233DEG 21KT 3716 9372
HAIL...1.00IN
WIND...60MPH
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:50 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 9, 3:50 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
350 PM CDT FRI SEP 9 2016
.SHORT TERM...(Late this afternoon and Tonight)
Issued at 340 PM CDT Fri Sep 9 2016
An upper level trough is currently moving across the
plains this afternoon. A cold front is located across central Iowa
across western Nebraska into southwestern Kansas this afternoon.
As the trough continues to dive south the front will continue to
move to the southeast towards the area later this evening then
through the area tonight into early Saturday morning.
Ahead of the front a few isolated storms will be possible across
central Missouri, but the majority of these storms will remain
east of the area and most locations will remain dry. The area is
basically in between waves this afternoon which is keeping the
area dry into this evenings/tonight's system moves in.
As the cold front starts to move into the area storms will
develop across eastern Kansas and northern Missouri and spread
east and southeast into the area. Deep layer shear will increase
across the region with the approach of the upper level trough.
Lapse rates are not overly steep and Theta-E difference are also
not high. Mid level temperatures are on the warm side ahead of the
front. Therefore, the hail risk will be limited but a few of the
strongest storms could produce hail up to the size of pennies
given the deep layer shear but will not localized. The main risk
will be damaging straight line winds up to 60mph, but will likely
be localized in nature. The severe potential will generally be
north of I-44, with the best chances along and northwest of a
Pittsburg Kansas to Warsaw Missouri line but will be a confined to
the stronger storms.
The leading edge of the storms and the severe potential is
expected to spread across locations north of a Columbus KS to to
Versailles MO line between 8 to 10 PM this evening. The storms are
then expected to spread to an Anderson to Springfield to Rolla
MO LINE BETWEEN 10 PM and midnight. The storms will then spread
across southern MO after midnight and will generally be weakening
as they do overnight.
Showers and a few storms will likely linger for a few hours
behind the front as the 850mb front and upper level trough lag
the surface front some overnight.
Precipitable water values around two inches will remain in place
across the area ahead of the front into tonight. That will lead to
a heavy rainfall risk again. The heaviest rain and front should
generally be fairly progressive in nature, but locations across
southeastern Kansas into western Missouri could see brief training
potential window this evening. These same locations received heavy
rain Thursday evening and night and will lead to a flash flooding
risk as an additional 1 to 2" with locally higher amounts are
expected. Rises on area rivers are also expected from the recent
rains along with tonight's rain. As a result will keep the Flash
Flood Watch going as is through tonight.
.LONG TERM...(Saturday through Friday)
Issued at 340 PM CDT Fri Sep 9 2016
Some linger showers may occur across southern Missouri into
Saturday morning, but any showers will end quickly during the
morning hours. A cooler and drier air mass will spread into the
area behind the front. Highs on Saturday will be in the lower to
middle 70s with lows Saturday night in the upper 40s to lower 50s.
Sunday will see highs in the middle to upper 70s under plenty of
sunny shine and lower humidity.
Temperatures will then warm to near normal on Monday with highs
in the lower to middle 80s. Another upper level trough and cold
front will then push into the region Tuesday into Wednesday and
could bring a few showers and storms to the area. Another
disturbance will then track into the area late next week bringing
additional shower and storm chances in the region.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1130 AM CDT Fri Sep 9 2016
For the KSGF, KJLN, and KBBG TAFs: Showers that moved through the
area this morning have now dissipated early this afternoon. There
is a small chance that an isolated shower/storm may redevelop
this afternoon but this is a low chance and if any development can
occur the coverage would be very limited.
A cold front will then move south through the region this evening
into the overnight hours. Storms are expected along the front then
some showers and a few storms will likely linger for a few hours
behind the front. MVFR to IFR conditions can be expected with any
storm. Winds will shift to the northwest with the frontal passage
and a period of MVFR to IFR ceilings will also occur early
Saturday morning.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch through Saturday morning for MOZ055>058-
066>070-077>081-088>095.
KS...Flash Flood Watch through Saturday morning for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...WiseHazardous weather outlook, Sep 9, 3:50 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 350 PM CDT FRI SEP 9 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-102100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 350 PM CDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A COLD FRONT WILL TRACK INTO AND THROUGH THE REGION THIS EVENING AND TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AND PUSH ACROSS AREAS ALONG AND NORTH OF A COLUMBUS KANSAS TO VERSAILLES MISSOURI LINE BETWEEN 8 AND 10 PM THIS EVENING...AND THEN TO AN ANDERSON TO SPRINGFIELD TO ROLLA MISSOURI LINE BETWEEN 10 PM AND MIDNIGHT. THE FRONT AND STORMS WILL THEN MOVE SOUTH ACROSS SOUTHERN MISSOURI AFTER MIDNIGHT. SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE FOR A FEW HOURS AFTER THE FRONTAL PASSAGE TONIGHT. THERE WILL BE A STRONG TO SEVERE STORM RISK MAINLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR THIS EVENING. STORMS ARE EXPECTED TO WEAKEN SOME AND LIKELY BECOME MORE SCATTERED IN NATURE AS THEY MOVE SOUTH OF THE INTERSTATE OVERNIGHT. THE PRIMARY SEVERE RISK WITH THE STRONGER STORMS WILL BE DAMAGING WIND GUSTS UP TO 60 MPH AND HAIL UP TO THE SIZE OF PENNIES. BRIEF DOWN POURS AND FREQUENT LIGHTNING STRIKES WILL ALSO ACCOMPANY THE STORMS. IN ADDITION...1 TO 2 INCHES OF RAIN WITH LOCALLY HEAVIER AMOUNTS ARE EXPECTED THIS EVENING AND TONIGHT...WITH THE HEAVIEST AMOUNTS NORTH OF THE INTERSTATE 44 CORRIDOR. THESE LOCATIONS RECEIVED HEAVY RAINFALL THURSDAY EVENING AND OVERNIGHT. THIS ADDITIONAL RAINFALL ACROSS AREAS THAT RECEIVED THE HEAVY RAIN LAST NIGHT WILL LEAD TO A FLASH FLOODING RISK ALONG WITH RISES ALONG MAIN STEM RIVERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LINGERING RIVER FLOODING WILL BE POSSIBLE ON SATURDAY FROM THE HEAVY RAINFALL THAT OCCURRED LAST NIGHT AND EXPECTED TONIGHT. RAIN AND THUNDERSTORM CHANCES RETURN TO THE REGION BY MID WEEK NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING FOR LOCATIONS NORTH OF THE INTERSTATE 44 CORRIDOR. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Special weather statement, Sep 9, 6:07 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT FRI SEP 9 2016
MOZ082-092-092345-
WRIGHT MO-TEXAS MO-
607 PM CDT FRI SEP 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR WRIGHT AND NORTHWESTERN TEXAS
COUNTIES UNTIL 645 PM CDT...
AT 606 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHEAST OF HARTVILLE...OR 15 MILES NORTH OF MOUNTAIN
GROVE... MOVING NORTHEAST AT 25 MPH. OTHER STORMS OVER WRIGHT COUNTY
WILL ALSO PRODUCE STRONG WINDS.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
MANSFIELD... DAWSON...
HARTVILLE... HUGGINS...
PLATO... MANES...
BENDAVIS... GRAFF...
GROVESPRING... BUCYRUS...
ODIN... ROBY...
SUCCESS...
LAT...LON 3746 9267 3748 9239 3747 9225 3755 9225
3761 9214 3760 9212 3736 9193 3707 9268
TIME...MOT...LOC 2306Z 234DEG 21KT 3736 9228
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:09 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 51 min |
| Sep 8, 8:32 PM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Sep 9, 1:51 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Sep 9, 2:43 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Sep 9, 5:11 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 6 hr |
| Sep 9, 6:58 AM CDT | Areal Flood Advisory | SGF | Vernon | 4 hr |
| Sep 9, 7:36 AM CDT | Areal Flood Warning | SGF | McDonald | 6 hr |
| Sep 9, 5:57 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 33 min |
| Sep 9, 6:07 PM CDT | Special Weather Statement | SGF | Wright | 38 min |
| Sep 9, 6:25 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 31 min |
| Sep 9, 6:33 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 42 min |
| Sep 9, 6:42 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.